weight gain from meds?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

erin.K
Veteran Member


Date Joined Mar 2005
Total Posts : 3148
   Posted 3/2/2006 10:34 PM (GMT -7)   
OK....we all know i could use some pounds.  at my low point was at 80pounds.  over the summer was 91 to 92.
 
now, since i have been using the dilaudid and morphine the weight has been whacky.  i was stable at 95 pounds for 3 months, then i started taking Morphine everyday since last month...all of a sudden in a matter of 2 days i went from 96 to 100.  and then last week i went from (lost weight) 95.5 pounds to today at 102.5!  what the heck?  and the kicker is i'm eating less. also on and off prednisone.
 
so i suspect this is water weight gain?  since it fluctuates drastically day to day?
could the Morphine cause the retention?
what about MiraLax?
would  a diuretic help?
 
i see it in my legs.  thighs and calves mostly.  and of course i get a swollen stomach.
 
but the legs have got heavy. so that's how i noticed the weight gain. and this really freaks me out because i "go" every time i try to eat something. 
 
anyone had this retention from morphine? & what did you do?  it doesn't feel so nice!
 
thanx in advance!
 
Active, Severe RA. Crohns Disease. Chiari Malformation & Right Brain venous anomoly. AS. Emphysema. Rheumatic Lung. MVP and Tricuspid prolapse. Had Lymes disease for 10 years.
Meds: Humira 40mg every 4 days; pred; Pentasa; Imuran; dilaudid; diazepam; Avinza 30mg; MiraLax & too many others.


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 3/2/2006 10:53 PM (GMT -7)   
Erin, you say that you "go" everytime you eat something. Are you having multiple BMs per day? The reason I ask is that you are taking Miralax and that is a laxative. Also, I believe that weight fluctuation of 2-3 pounds over the course of a couple days is not considered anything for concern. People that have normal bowel function can easily produce a BM of 2 pounds. Are you noticing the edema in the ankles besides calves and thighs? Prednisone can cause extremity edema. You are on multiple medications, many of which have side effects longer than my arm. This sounds like something you should run by one of your doctors, especially if you notice the edema getting worse and/or effecting your breathing.
CD, Ankylosing Spondylitis, connective tissue disease,
asthma, PAD, peripheral neuropathy
Please help support this forum. http://www.healingwell.com/donate/ 


erin.K
Veteran Member


Date Joined Mar 2005
Total Posts : 3148
   Posted 3/3/2006 12:21 PM (GMT -7)   
thanx Ides,
 
for example i went to the bathroom "BM" like slushy mud so far 4 times between 1130am and 0130pm.  and yesterday, evry time i would get on the pot i would "go" again a good amount.  so i guess it's a "constantly going all day thing." 
 
i had a problem where i would get blockages and not have a BM for 10 to 12 days...so GI put me on MiraLax, so of course it comes out now.
 
i'm just feeling heavier, and it feels like a "PMS" heavy you know?  like water weight.  so my concern is if maybe the morphine is causing the water retention.  i know it is a salt compound.
 
and yes, my ankles i have noticed  do swell a tiny bit if i am on them for a while..which is unusual. as do my hands also.
 
or maybe it's just nothing...it's just weird that all of a sudden i've been gaining.  without change of diet, and i know it's NOT MUSCLE! LOL.
 
i will talk to my doc about it, it does concern me. my breathing has been a little dificult, especially on exertion (but then again that's not new either).  and the belly swelling is concerning (but no pain yesterday or today in  the gut).
thanks for your insight.
 
i guess everything is bothering me! LOL.
thanx again!
erin
Active, Severe RA. Crohns Disease. Chiari Malformation & Right Brain venous anomoly. AS. Emphysema. Rheumatic Lung. MVP and Tricuspid prolapse. Had Lymes disease for 10 years.
Meds: Humira 40mg every 4 days; pred; Pentasa; Imuran; dilaudid; diazepam; Avinza 30mg; MiraLax & too many others.


deb in indiana
Regular Member


Date Joined Aug 2005
Total Posts : 387
   Posted 3/6/2006 4:34 PM (GMT -7)   
I have the same problem i went to dr he said i have ibs and gave me zelnorm i took it 1 month then had to get off it to see if i could go on my own but no such luck i had to go back on it but at least i go ever day not when ever like you DEB
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:19 PM (GMT -7)
There are a total of 2,733,371 posts in 301,110 threads.
View Active Threads


Who's Online
This forum has 151249 registered members. Please welcome our newest member, John's Mom.
273 Guest(s), 3 Registered Member(s) are currently online.  Details
bluelyme, ROXY68, roisin86


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer